MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES

AVANOS MEDICAL INC. CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR; DH CPK NG TUBES
Model Number 42-9368
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Vomiting (2144)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.The device history record for lot 0002957423 was reviewed and the product was produced according to product specifications.All information reasonably known as of 16 oct 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).
 
Event or Problem Description
It was reported that the nasogastric (ng) tube broke inside the patient.The patient vomited and half of the tube came out in the vomit and the remainder was still attached to the tube taped to the patient's face.The tube had been in place one week.Per additional information received 7 oct 2019, no piece of tube was left behind in the patient, and no food went into the patient's lungs.The patient was ok after the incident.The patient has neuroblastoma and was being treated for febrile neutropenia.The patient was receiving intravenous antibiotics.The tube had been inserted a week prior to the incident per the patient's father.There was no need to retrieve any part from inside the patient and she vomited the lower section out into a bowl.And the remainder was pulled out from her nose.This patient also has an ongoing issue with oesophageal strictures, which is part of the reason the ng tube had been placed.
 
Additional Manufacturer Narrative
One sample was received for evaluation.The sample was received in two pieces.During the decontamination process, dried matter was flushed out of both tube segments.The tubing was found to be ruptured at the 36cm depth marker.At this point, the tubing exhibited stretching or "ballooning" with the complete rupture.No additional dried matter was observed in either piece of tubing.The complaint is confirmed as reported.No manufacturing related root cause could be determined, however, this seems to be a user related problem since as per the instructions for use, vigorous syringe force should not be used to irrigate, administer liquids, or unblock the tube.All information reasonably known as of 20 nov 2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORFLO NASOGASTRIC/NASOINTESTINAL FEEDING TUBE WITH STYLET WITH ENFIT CONNECTOR
Common Device Name
DH CPK NG TUBES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
MDR Report Key9204902
Report Number9611594-2019-00193
Device Sequence Number2950442
Product Code KNT
UDI-Device Identifier20815149020673
UDI-Public20815149020673
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Model Number42-9368
Device Catalogue Number104609200
Device Lot Number0002957423
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/23/2019
Supplement Date Received by Manufacturer11/04/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/21/2019
Patient Sequence Number1
Patient Age8 YR
Patient Weight25